Explain men can experience a decrease in testosterone with aging..
Explain men can experience a decrease in testosterone with aging.
A 66 year-old man is admitted to the healthcare facility. He is a veteran who has previously lived alone, but has a female partner who visits often. He takes medications to control his blood pressure. He denies any other health problems. He is very quiet and you have concerns about his sexual health and safety.
- What is the nurses first action here? Perform a head to toe assessment. Assess cognitive impairment.
- How would the nurse proceed with an assessment and management of this resident? Use a private room to talk to the patient. Ensure the pt is comfortable and respected. Ask open-ended questions about sex. The nurse can provide education/counseling. Provide methods of intimacy. Teach pt about pathological sexual changes with aging.
- What other members of the interdisciplinary team should be involved in the care of the sexuality issues with this residents? Health care provider,nurse, and psychologists for depression.
- How would the nurse help to meet the needs of the resident and his partner? Teach sexual behaviors including cuddling,propositioning, sexual remark, and touching of genitals. Administer sildenfil one hour before sex.
- What patient teaching should the nurse communicate to the patient?Practice safe sex and get tested. Explain men can experience a decrease in testosterone with aging. Cardiac and hypertention can impact sexual function. Do not share needles.